Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 68, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 30, 2005, 7:56 PM CST for Washington County, Alabama; Wayne County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 7:56 PM CST (01:56 UTC)
- Expired
- Mar 30, 2005, 8:30 PM CST
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Washington County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 97 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 5:55 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 889 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 310156
SVRMOB
ALC129-MSC153-310230-
/O.NEW.KMOB.SV.W.0068.050331T0156Z-050331T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
756 PM CST WED MAR 30 2005
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN SOUTHWEST ALABAMA
WAYNE COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 830 PM CST
* AT 750 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BATTLES...OR ABOUT 15 MILES
SOUTHEAST OF WAYNESBORO...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HEALING SPRINGS AND LOPER BY 805 PM CST
MILLRY AND KOENTON BY 810 PM CST
SILVER CROSS BY 820 PM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.
LAT...LON 3159 8807 3157 8813 3152 8824 3144 8845
3144 8864 3145 8865 3147 8865 3169 8844
3169 8813
$$3 follow-up statements
000
WWUS54 KMOB 310211
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
809 PM CST WED MAR 30 2005
MSC153-310219-
/O.CAN.KMOB.SV.W.0068.000000T0000Z-050331T0230Z/
WAYNE MS-
809 PM CST WED MAR 30 2005
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY IS CANCELLED...
LAT...LON 3168 8811 3163 8808 3160 8808 3145 8845
3145 8845 3168 8845 3169 8844 3169 8813
$$
ALC129-310230-
/O.CON.KMOB.SV.W.0068.000000T0000Z-050331T0230Z/
WASHINGTON AL-
809 PM CST WED MAR 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CST FOR
NORTHWESTERN WASHINGTON COUNTY...
AT 807 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND HAIL TO BETWEEN THE SIZE OF GOLFBALL AND
BASEBALL. THIS STORM WAS LOCATED NEAR LOPER...OR ABOUT 9 MILES
NORTH OF CHATOM...MOVING NORTHEAST AT 60 MPH.
THIS IS A DANGEROUS LARGE HAIL SITUATION.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LOPER...HEALING SPRINGS AND YARBO BY 805 PM CST
KOENTON AND MILLRY BY 810 PM CST
SILVER CROSS...FRANKVILLE AND BIGBEE BY 815 PM CST
LAT...LON 3168 8811 3163 8808 3160 8808 3145 8845
3145 8845 3168 8845 3169 8844 3169 8813
$$000
WWUS54 KMOB 310219
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
817 PM CST WED MAR 30 2005
ALC129-310230-
/O.CON.KMOB.SV.W.0068.000000T0000Z-050331T0230Z/
WASHINGTON AL-
817 PM CST WED MAR 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CST FOR
NORTHWESTERN WASHINGTON COUNTY...
...THIS A DANGEROUS LARGE HAIL SITUATION...
AT 815 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLFBALL TO BASEBALL SIZED HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR KOENTON...OR ABOUT 11
MILES NORTH OF CHATOM...MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FRANKVILLE...BIGBEE AND SILVER CROSS BY 820 PM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3168 8811 3163 8808 3160 8808 3145 8845
3145 8845 3168 8845 3169 8844 3169 8813
$$000
WWUS54 KMOB 310226
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
824 PM CST WED MAR 30 2005
ALC129-310230-
/O.CON.KMOB.SV.W.0068.000000T0000Z-050331T0230Z/
WASHINGTON AL-
824 PM CST WED MAR 30 2005
...THIS IS A VERY DANGEROUS LARGE HAIL SITUATION...
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CST FOR
WASHINGTON COUNTY...
AT 820 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLFBALL TO BASEBALL SIZED HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR FRANKVILLE...OR ABOUT
13 MILES NORTH OF CHATOM...MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM REMAIN OVER RURAL AREAS OF EXTREME
NORTHEASTERN WASHINGTON COUNTY THROUGH 830 PM CST.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3170 8809 3163 8808 3160 8808 3149 8830
3145 8845 3168 8845 3166 8825 3170 8814
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:25 PM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Mar 30, 4:25 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 425 PM CST WED MAR 30 2005 .SYNOPSIS...TODAYS WEATHER MAPS SHOW HIGH PRESSURE OFF THE EAST COAST OF FLORIDA WHILE LOW PRESSURE EVOLVES INTO THE UPPER MISSISSIPPI RIVER VALLEY. EXTENDING FROM THE LOW IS A TRAILING COLD FRONT THROUGH WESTERN MISSOURI INTO SOUTH CENTRAL TEXAS. && .SHORT TERM...CLOUDS CONTINUE TO THICKEN ACROSS THE FORECAST AREA THIS EVENING...WITH MODERATED TEMPS IN THE UPPER 60S ADVECTING IN FROM THE GULF WATERS. TEMPERATURES WILL DROP SLIGHTLY THIS EVENING AND THEN LEVEL OFF FOR THE REMAINDER OF THE NIGHT AS WARM AIR ADVECTION BALANCES WEAK RADIATIONAL COOLING. ABUNDANT LOW LEVEL MOISTURE AND INCREASING OVER-RUNNING PATTERN OVER SOUTHEAST BASED SURFACE HIGH PRESSURE WILL BRING SCATTERED COVERAGE OF SHOWERS TO THE FORECAST AREA OVERNIGHT...MAINLY AFTER MIDNIGHT. A FEW THUNDERSTORMS MAY OCCUR AFTER MIDNIGHT WITH ARRIVAL OF UPPER SHORT WAVE. THE RAIN COVERAGE WILL INCREASE ON THURSDAY TO LIKELY AS SURFACE LOW DEVELOPS OVER SOUTHEAST TEXAS AND ADVANCES NORTHEAST THURSDAY NIGHT. MODERATE CAPE AROUND 2000 J/KG AND HELICITY VALUES AROUND 200 M2/S2 IN THE WARM SECTOR IN THE AFTERNOON AND EVENING HOURS WILL ALLOW STORMS TO POTENTIALLY BECOME SEVERE. THE EXACT THREAT AREA WILL BE FINE TUNED OVER THE NEXT 24 HOURS...BUT WILL INCLUDE MOST OF THE FORECAST AREA. WENT WITH THE WARMER MAV TEMPERATURE GUIDANCE FOR FRIDAY AS CLOUDS SHOULD CLEAR BY THE AFTERNOON AS OPPOSED TO THE COOLER ETA HANGING ON TO THE WARP AROUND CLOUDS. && .LONG TERM...SYSTEM WILL EXIT THE REGION BY THE WEEKEND WITH COOLER THAN NORMAL TEMPERATURES TO FOLLOW AS UPPER TROUGH DOMINATES THE EASTERN CONUS. ZONAL FLOW WILL RETURN EARLY NEXT WEEK WITH TEMPERATURES RETURNING TO NEAR NORMAL. NEXT CHANCE OF RAIN WILL RETURN BY MIDWEEK AS ANOTHER IMPRESSIVE SYSTEM MOVE ACROSS THE SOUTHERN PLAINS. && .MARINE...THE COASTAL WATERS WILL BE IN BETWEEN A HIGH INTO THE SOUTHWEST ATLANTIC AND A FRONTAL SYSTEM THAT SETTLES INTO THE DEEP SOUTH THURSDAY. A WAVE OF LOW PRESSURE IS FORECAST TO DEVELOP ALONG THE FRONT BETWEEN PINE BLUFF ARKANSAS AND JACKSON MISSISSIPPI THURSDAY NIGHT. THE LOW IS FORECAST TO TRACK NORTHEAST INTO THE MID ATLANTIC STATES FRIDAY. AS THE LOW PASSES OFF TO THE NORTH AND EAST...A FRONTAL PASSAGE IS FORECAST INTO THE MARINE AREA FRIDAY AFTERNOON. AHEAD OF THIS BOUNDARY...THE FORECAST CALLS FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP AND TRACK EAST THROUGH THE NORTHERN GULF WATERS. SOME OF THESE POSSIBLY STRONG TO SEVERE THURSDAY NIGHT INTO FRIDAY MORNING...CREATING A MARINE HAZARD ESPECIALLY TO SMALL MARINE VESSELS. GUIDANCE SHOWS GOOD CLUSTERING WITH REGARD TO WIND DIRECTION AND SPEEDS...SUGGESTING STRONG OFFSHORE FLOW IN THE WAKE FRIDAYS FRONT AND A BUILDING SEA STATE TO AT OR ABOVE 7 FEET FRIDAY AND SATURDAY. && .FIRE WEATHER...LITTLE CONCERN THROUGH FRIDAY AS DEEP SOUTHERLY FLOW ALONG WITH WIDESPREAD RAINS ARE EXPECTED THROUGH EARLY FRIDAY MORNING. AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED OVER THE WEEKEND INTO EARLY NEXT WEEK AS BROAD AREA OF HIGH PRESSURE BUILDS OVER MUCH OF THE LOWER MS RIVER VALLEY AND NORTH CENTRAL GULF COAST. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 68 76 66 76 / 50 70 70 70 PENSACOLA 68 75 67 77 / 40 50 60 70 DESTIN 67 74 67 75 / 40 50 60 70 EVERGREEN 64 76 64 77 / 50 70 70 70 WAYNESBORO 64 78 65 74 / 60 50 70 50 CAMDEN 64 76 64 77 / 60 60 70 70 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
Hazardous weather outlook, Mar 30, 11:15 AM CST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1115 AM CST WED MAR 30 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-311100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1115 AM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP MAINLY TONIGHT AS A UPPER LEVEL DISTURBANCE PASSES ACROSS AN INCREASINGLY MOIST AIRMASS. SOME OF THE STORMS LATER TONIGHT COULD BE STRONG. HOWEVER...THE BEST CHANCES FOR ORGANIZED SEVERE WEATHER LOOKS TO REMAIN WELL NORTH OF THE AREA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE THREAT OF SEVERE WEATHER SHIFTS SOUTHWARD. A STRONG COLD FRONT WILL PUSH ACROSS THE REGION FRIDAY. AHEAD OF THIS FRONT...SHOWERS AND THUNDERSTORMS ARE FORECAST TO ORGANIZE...WITH A FEW STORMS BECOMING STRONG OR SEVERE THURSDAY EVENING INTO FRIDAY MORNING. THE STORM PREDICTION CENTER IN NORMAN HAS POSTED A SLIGHT CHANCE OF SEVERE THUNDERSTORMS DURING THIS TIME FRAME. NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY THURSDAY NIGHT INTO FRIDAY MORNING.
In the hours before
Local storm report, Mar 30, 7:24 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
724 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL BEAUMONT 31.17N 88.92W
03/30/2005 1.75 INCH PERRY MS COUNTY OFFICIAL
0707 PM HAIL RUNNELSTOWN 31.38N 89.11W
03/30/2005 1.75 INCH PERRY MS COUNTY OFFICIAL
NEAR CORNITH CHURCH ROAD
&&
DAVEEThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:21 PM CST | Severe Thunderstorm Warning | MOB | Choctaw | 25 min |
| Mar 30, 8:24 PM CST | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Monroe, Washington, Wilcox | 36 min |
| Mar 30, 8:58 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 32 min |
| Mar 30, 9:29 PM CST | Severe Thunderstorm Warning | MOB | Wilcox | 31 min |
| Mar 31, 2:22 AM CST | Severe Thunderstorm Warning | MOB | Choctaw | 23 min |
| Mar 31, 2:58 AM CST | Severe Thunderstorm Warning | MOB | Choctaw | 47 min |
| Mar 31, 7:26 AM CST | Flash Flood Warning | MOB | Choctaw | 94 min |
| Mar 31, 7:48 AM CST | Flash Flood Warning | MOB | Clarke, Washington, Wilcox | 117 min |
| Mar 31, 11:21 AM CST | Special Marine Warning | MOB | 24 min | |
| Mar 31, 11:50 AM CST | Special Marine Warning | MOB | 25 min | |
| Mar 31, 2:17 PM CST | Special Marine Warning | MOB | 58 min | |
| Mar 31, 2:36 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 24 min |
| Mar 31, 3:13 PM CST | Special Marine Warning | MOB | 17 min | |
| Mar 30, 7:00 PM CST | Severe Thunderstorm Warning | MOB | Perry | 30 min |
| Mar 30, 7:31 PM CST | Severe Thunderstorm Warning | MOB | Greene, Wayne | 29 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.